Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 46, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 19, 1997, 3:07 AM CDT for Noble County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 1997, 3:07 AM CDT (08:07 UTC)
- Expired
- Jul 19, 1997, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Noble County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 190811
FFWOKC
OKC103-191115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
307 AM CDT SAT JUL 19 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 615 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHEASTERN OKLAHOMA
NOBLE
INCLUDING THE FOLLOWING LOCATIONS
BILLINGS...MARLAND...PERRY AND RED ROCK
AN AREA OF THUNDERSTORMS CONTAINING VERY HEAVY RAIN WILL MOVE SLOWLY
NORTHEASTWARD ACROSS NOBLE COUNTY THROUGH THE EARLY MORNING HOURS.
RAINFALL AMOUNTS WILL LIKELY APPROACH 3 INCHES IN MANY AREAS...WITH SOME
TOTALS UP TO 5 INCHES POSSIBLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH
WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REMEMBER...MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY
TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3629 9704 3619 9743 3656 9741 3658 9707What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:36 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 18, 9:36 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT FRI JUL 18 1997 SMALL AREA OF CONVECTION CONTINUES NEAR KAY..GRANT..GARFIELD...AND NOBLE COUNTY INTERSECTION...IN VICINITY OF PERSISTENT MESOSCALE UPPER LOW. THIS LOW HAS APPARENTLY WEAKENED...AS DAYTIME CONVECTION WAS ABSENT. THIS UPPER LOW AND FCST LOW LVL WAA MAY STILL ALLOW FOR SHRA/TSRA DEVELOPMENT OVERNIGHT...ESPECIALLY IN THE NORTH. WL STILL CARRY PART OF FLASH FLOOD WATCH OVERNIGHT...MAINLY ACRS REGIONS THAT HAS RECEIVED RECENT HEAVYRAINFALL. .OKC... OK...FLASH FLOOD WATCH TONIGHT ZNS 06>08-11>13-19>20-26. TX...NONE. CB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:43 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 18, 10:30 PM CDT | Flash Flood Warning | OUN | Grant, Kay | 2 hr |
| Jul 19, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 42 min |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jul 19, 3:59 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay | 3 hr |
| Jul 19, 6:16 AM CDT | Flash Flood Warning | OUN | Blaine | 3 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Major | 2 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 2 hr |
| Jul 19, 9:10 AM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 19, 9:55 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Jul 19, 10:49 AM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.